32 years old. Think I'm experiencing eyebrow droop. Had 25 units I think in 11s and forehead. Have lateral movement in one side so eyebrow lifts at side but barely any movement in other and this side is dropping the worst. The eyebrow is dropping over the eyelid around 3mm and there is excess skin. Nearly 11 days in to treatment is this likely to get worse or do you think botox is at peak? Is there anything I can do or will I have to wait 3-6 months. Will it wear off gradually? Please help
Eyebrow Droop After Botox?
Doctor Answers (14)
Asymmetry of Brow and Eyelid Position after Botox- What To Do?
Thanks for asking about Botox and your results. Here are some tips to head you in the right direction:
1. don't panic, it will wear off gradually
2. return to your doctor so that she may see your result, quantify the amount of units used, note it in your record and take this into account at your next treatment.
3. your doctor will be able to determine if any additional touch up or ancillary treatment will improve the situation
4. often times it is not the eyelid that is actually drooping. Rather it is the relaxation of the forehead muscle that leads to the eyebrow shifting downward. This small shift can be enough to crowd the upper eyelid skin and give the appearance of a lower seated eyelid. It's important for your doctor to make this distinction which is why a follow up visit may give you some assurance.
3. everyone's face is asymmetric and successful Botox treatment requires an understanding of the facial anatomy, the subtle difference from one side to another and an adjustment of injections accordingly.
Thanks for asking! Ellen Mahony, MD
Eyebrow Droop after Botox
Eyebrow droop after Botox can be avoided if the Botox is injected well above the brow. Should you obtain this result, additional Botox to the orbicularis oculi rather than the frontalis may be able to improve the ptosis depending upon relative muscle bulk and strength.
Eyebrow Droop After Botox
If you have unwanted decent of your eyebrow after botox this effect can be counteracted by having botox placed around the eye (at the tail of your eyebrow). This may seem counterintuitive but when you inject botox in the forhead the muscle that helps to lift brow (frontalis m.) is weakened so this results in the decent of the forehead. There exists another muscle which encircles your eye (orbicularis oculi m.). You can think of this muscle as the one used when you squint from the sunlight. By weakening this muscle in the area of the tail of the eyebrow you prevent the additional pulling down of the brow, allowing your brow to lift slightly.
You might also like...
Eyebrow droop after Botox?
Sorry to hear about the side effects you are experiencing following treatment. In general, Botox may result in:
1) Minor bruising
2) Minor swelling
3) Ptosis of the brow and/or eyelid
The good news is that the effects of Botox are temporary. A drooping brow usually improves after a few weeks, and this can be helped along with eye drops prescribed by your physician if necessary. At this point, the condition will not likely get worse. Improvement is usually gradual, but depends on the patient. I would recommend a follow up with your physician, as he/she may provide you with advice and treatment options. Thank you and good luck!
Botox and eyelid ptosis
Yes, you do have options to help while the Botox wears off, if you have true eyelid ptosis, and following up with your provider should help educate you on what those are. Eye drops either OTC or prescribed are often very helpful.
Botox and eyebrow droop
The droop is caused by Botox injected into your forehead. Even a tiny amount of Botox can cause this droop if you have very dynamic forehead lines. Please return to your injector so he can see the result. He may be able to even out your movement until the Botox effect wears off in a few months. He will then know how to inject you next time.
Touch-up Botox may be needed
Your practitioner may be able to fix the problem, so a follow up visit is a good idea. The one-sided drooping of your eyebrow can be fixed with a little touch up Botox injected into the eyebrow on the affected side. This weakens the muscle that pulls down the eyebrow, and allow the muscle that lifts the eyebrow to work without competition. Your injector should make a note of this, so that he/she can make adjustments to prevent this from happening again at your next injection.
Eyebrow Droop after Botox Will Wear Off
Eyebrow droop or brow ptosis after Botox is the result of overtreatment of the forehead (frontalis) muscle, the only muscle that can lift the eyebrows. If you already overuse and rely on your forehead muscles to keep your brows up because of already "saggy" upper eyelids, then treatment of forehead lines should be very conservative.
Eyebrow droop wears off fairly quickly and can also be improved by adding filler under the brows to lift them. In fact, using filler in the temples and brows is becoming more and more common. If you are not comfortable with fillers, then treatment with a radiofrequency device like the Pelleve (pain fee and no down time) can lift and tighten the skin and improve the droop. Every patient is different and there is no "cookie-cutter" treatment that works for everyone.
The key to successful treatment with Botox, Dysport and Xeomin is to go to an expert injector who knows what the intended action of every muscle is. The goal of treatment is to balance the actions of elevator and depressor muscles. That means that the central part of the upper forehead may be treated at the first session to allow the sides of the forehead to lift the eyebrows. The sides of the forehead can be treated 2 weeks later if the eyebrows are overcompensating and looking pointy or overarched.
Treating eyebrow ptosis after Botox injection
The Botox will wear off gradually, and depending on the dosage injected into your brow, you will begin to see movement of your brow and improvement of your brow ptosis (droop) before 3 months. Sometimes injecting Botox in the lateral orbicularis (muscle that opposes the frontalis muscle, which lifts your brows) will allow the brow to be slightly lifted, and less ptotic (droopy).
Drooping of the brow following Botox treatment
I would recommend a follow up with the physician who injected your Botox. Drooping of the brow is a potential side effect that may occur even if your injections are performed properly. Botox lasts for three months on average, and any side effects you are experiencing will wear off around this time. I hope this helps, and best of luck to you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.